Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having bartholin cyst o labia. Having vaginal discharge, with foul smell and itching. What should be done?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
hi,, m having bartholin cyst on the left labia since 20 days now its reduced in size but not reducing it further. now m having vaginal discharge, bad smell, itching, n small pain on the right side of vagina.... what should be it bothersome..also when i touch the cyst feel like some small bulges...
Posted Fri, 21 Jun 2013 in General Health
Answered by Dr. Kerry Pottinger 33 minutes later

Bartholin's cysts can cause the symptoms you describe and these can be distressing. The cysts can become inflamed and sometimes infected resulting in an abscess. I cannot say whether yours is infected but if it is then your doctor may wish to prescribe antibiotics.
If the pain is getting worse then you may consider pain-killers. Paracetamol may help or ibuprofen.
Occasionally, a small operation is needed to treat the Bartholin's cyst.
As your problems appear to be getting worse, I would like to suggest you visit your doctor for further advice.
I hope this has helped with your problem. If you have any further questions, please do not hesitate to contact me.

Dr K A Pottinger MBChB
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor